Advanced Search
Article Contents
Article Contents

Perfect retroreflectors and billiard dynamics

Abstract / Introduction Related Papers Cited by
  • We construct semi-infinite billiard domains which reverse the direction of most incoming particles. We prove that almost all particles will leave the open billiard domain after a finite number of reflections. Moreover, with high probability the exit velocity is exactly opposite to the entrance velocity, and the particle's exit point is arbitrarily close to its initial position. The method is based on asymptotic analysis of statistics of entrance times to a small interval for irrational circle rotations. The rescaled entrance times have a limiting distribution in the limit when the length of the interval vanishes. The proof of the main results follows from the study of related limiting distributions and their regularity properties.
    Mathematics Subject Classification: Primary: 37A50; Secondary: 37A17, 11K06.


    \begin{equation} \\ \end{equation}
  • [1]

    M. Boshernitzan, A condition for minimal interval-exchange maps to be uniquely ergodic, Duke Math. J., 52 (1985), 723-752.doi: 10.1215/S0012-7094-85-05238-X.


    M. Boshernitzan, A condition for unique ergodicity of minimal symbolic flows, Ergodic Theory Dynam. Systems, 12 (1992), 425-428.doi: 10.1017/S0143385700006866.


    M. Boshernitzan and A. Nogueira, Generalized functions of interval-exchange maps, Ergodic Theory Dynam. Systems, 24 (2004), 697-705.doi: 10.1017/S0143385704000021.


    J. E. Eaton, On spherically symmetric lenses, Trans. IRE Antennas Propag., 4 (1952) 66-71.


    P. Hubert, S. Lelièvre and S. TroubetzkoyThe Ehrenfest wind-tree model: Periodic directions, recurrence, diffusion, arXiv:0912.2891.


    A. Katok and A. Stepin, Approximations in ergodic theory, (Russian) Uspehi Mat. Nauk, 22 (1967), 81-106.


    M. Loeve, "Probability Theory I," Fourth edition, Graduate Texts in Mathematics, Vol. 45, Springer-Verlag, New York-Heidelberg, 1977.


    J. Marklof, Distribution modulo one and Ratner's theorem, Equidistribution in Number Theory, An Introduction, 217-244, NATO Sci. Ser. II Math. Phys. Chem., 237, Springer, Dordrecht, 2007.


    J. Marklof, The $n$-point correlations between values of a linear form, With an appendix by Zeév Rudnick, Ergodic Theory Dynam. Systems, 20 (2000), 1127-1172.doi: 10.1017/S0143385700000626.


    J. Marklof and A. Strömbergsson, The distribution of free path lengths in the periodic Lorentz gas and related lattice point problems, Annals of Math., 172 (2010), 1949-2033.doi: 10.4007/annals.2010.172.1949.


    A. E. Mazel and Y. G. Sinai, A limiting distribution connected with fractional parts of linear forms, Ideas and methods in mathematical analysis, stochastics, and applications (Oslo, 1988), 220-229, Cambridge Univ. Press, Cambridge, 1992.


    A. Plakhov and P. Gouveia, Problems of maximal mean resistance on the plane, Nonlinearity, 20 (2007), 2271-2287.doi: 10.1088/0951-7715/20/9/013.


    C. L. Siegel, "Lectures on the Geometry of Numbers," Notes by B. Friedman, Rewritten by Komaravolu Chandrasekharan with the assistance of Rudolf Suter, With a preface by Chandrasekharan. Springer-Verlag, Berlin, 1989.


    T. Tyc, U. Leonhardt, Transmutation of singularities in optical instruments, New J. Physics, 10 (2008), 115038 (8pp).


    W. A. Veech, Boshernitzan's criterion for unique ergodicity of an interval-exchange transformation, Ergodic Theory Dynam. Systems, 7 (1987), 149-153.doi: 10.1017/S0143385700003862.

  • 加载中

Article Metrics

HTML views() PDF downloads(82) Cited by(0)

Access History



    DownLoad:  Full-Size Img  PowerPoint